Utah, 2007Tornado in Utah, July 25, 2007
July 25, 2007 · NWS SLC · 1 event in 1 county or zone
A weak tornado was reported along I-15 in Plymouth. The tornado moved through a field and did not impact any structures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak tornado was reported along I-15 in Plymouth. The tornado moved through a field and did not impact any structures. It was photographed by motorists and is said to have crossed the highway.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 25, 9:32 AM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 25, 9:32 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1032 AM MDT WED JUL 25 2007
.SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER UTAH THE NEXT
COUPLE OF DAYS. HIGH PRESSURE ALOFT TO THE EAST OF THE AREA WILL
MOVE WEST AND POSITION BACK ACROSS THE GREAT BASIN BY THE END OF
THE WEEK.
&&
.DISCUSSION...ABUNDANT MOISTURE REMAINS IN PLACE ACROSS THE
REGION. SLIGHTLY DRIER AIR LOOKS TO BE MOVING NORTHWARD INTO
SOUTHERN NEVADA THIS MORNING...BUT SATELLITE DERIVED PW VALUES
REMAIN OVER AN INCH OVER THE VAST MAJORITY OF THE FORECAST AREA.
ISOLATED CONVECTION PERSISTS OVER CENTRAL UTAH...BUT WILL BECOME
MORE WIDESPREAD THIS AFTERNOON WITH DAYTIME HEATING. THE BEST
FORCING WILL BE OVER NORTHWESTERN UTAH ONCE AGAIN AS A SHORTWAVE
MOVES IN FROM NEVADA. HOWEVER...AT LEAST SCATTERED CONVECTION IS
EXPECTED AREAWIDE BY THIS EVENING.
FLASH FLOODING IS A CONCERN ONCE AGAIN DUE TO ALL THE MOISTURE.
THOUGH FLOW ALOFT LOOKS TO BE WEAKER THAN IT WAS YESTERDAY...STILL
BELIEVE THAT THOUGH THERE WILL BE AREAS OF HEAVY RAIN...THE STORMS
WILL BE MOVING TOO QUICKLY TO PRODUCE ANYTHING MORE THAN ISOLATED
FLASH FLOODING WITHOUT SIGNIFICANT TRAINING OF CELLS.
CLOUD COVER AND A SLIGHTLY COOLER AIRMASS ALOFT WILL RESULT IN MAX
TEMPERATURES A FEW DEGREES COOLER THAN THEY WERE YESTERDAY...AT
LEAST ACROSS THE WESTERN HALF OF THE STATE. THIS WILL RESULT IN
TEMPERATURES NEAR OR EVEN A FEW DEGREES ABOVE CLIMO...A WELCOME
CHANGE FROM THE HEAT THE AREA HAS BEEN SEEING AS OF LATE.
THE WEATHER PATTERN CHANGES LITTLE OVER THE NEXT FEW DAYS. THE
RIDGE AXIS TO THE EAST OF THE AREA IS STILL PROGGED BY THE MODELS
TO SHIFT WEST...MOVING OVER UTAH BY SATURDAY. THIS WILL CAUSE THE
FLOW ALOFT TO BECOME NORTHWESTERLY BY THE WEEKEND WHICH WILL ALLOW
THE AIRMASS TO DRY OUT A BIT...PRIMARILY OVER NORTHWESTERN UTAH.
HOWEVER...ENOUGH MOISTURE WILL REMAIN TO KEEP SCATTERED AFTERNOON
CONVECTION IN THE FORECAST FOR THE NEXT SEVERAL DAYS.
NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.
&&
.AVIATION...WIND SHIFT TO THE NORTHWESTERLY LAKE BREEZE IS
EXPECTED BETWEEN 19Z AND 20Z THIS AFTERNOON...WITH SOUTHERLY WINDS
PREVAILING BEFORE THAT TIME. OUTFLOW FROM NEARBY THUNDERSTORMS MAY
CAUSE PERIODS OF GUSTY WINDS WITH ERRATIC DIRECTIONS THIS
AFTERNOON. THE CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE SLC
TERMINAL IS 30 PERCENT...AND THE MOST LIKELY TIME FOR THIS TO
OCCUR IS BETWEEN 22Z AND 02Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 5:40 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
640 AM MDT WED JUL 25 2007
UTZ001>016-019>021-517-518-WYZ021-261300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
640 AM MDT WED JUL 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THE VERY MOIST AIRMASS THAT HAS BEEN OVER THE AREA RECENTLY WILL
REMAIN IN PLACE FOR ANOTHER DAY. SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY OVER THE MOUNTAINS
AND WESTERN VALLEYS THROUGH TONIGHT. LOCAL FLOOD COULD DEVELOP...
ESPECIALLY IN STEEP TERRAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE ABUNDANT MOISTURE OVER THE WILL REMAIN IN PLACE OVER SOUTHERN
AND CENTRAL UTAH THROUGH EARLY NEXT WEEK. SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS SHOULD BE A DAILY OCCURRENCE...
ESPECIALLY OVER THE HIGHER TERRAIN. FAR NORTHERN UTAH AND SOUTHWEST
WYOMING WILL SEE A GRADUAL DRYING TREND AFTER THURSDAY....THOUGH A
FEW SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY EACH AFTERNOON
AND EVENING THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Tornado, Box Elder
- When
- July 25, 12:00 PM MST to 12:01 PM MST
- Where
- Box Elder County, 0.52 mi E of Plymouth to 0.77 mi E of Plymouth
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 100 yd
- Reported by
- Public
- Coordinates
- 41.880, -112.140
The tornado was photographed by a passing motorist and the photo was supplied by KSL-TV.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 25, 20071 death · 1 event
- Hail and Damaging Wind in Georgia, July 25 to 26, 2007$551,000 · 0.88 in hail · 10 events
- Flash Flooding in Wyoming, July 25, 2007$585,000 · 5 events
- Hail and Damaging Winds in Tennessee, July 25, 2007$101,000 · 50 kt wind · 5 events
- Flash Flood in Arizona, July 25, 2007$100,000 · 1 event
- Hail and Damaging Wind in Michigan, July 25 to 26, 2007$35,000 · 1 in hail · 4 events
- Flash Flooding and Hail in Utah, July 25, 2007$30,000 · 1 in hail · 6 events
- Flash Flooding in Texas, July 25, 200715 events
- Hail and Damaging Winds in Tennessee, July 25, 20071 in hail · 12 events
- Flash Flooding and Hail in Alabama, July 25, 200752 kt wind · 11 events
- Hail and Damaging Winds in North Dakota, July 25, 20071 in hail · 11 events
- Flash Flood in California, July 25, 2007$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47811.